Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 2, 2008, 3:05 AM CDT for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana; Pearl River County, Pike County, Walthall County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 3:05 AM CDT (08:05 UTC)
- Expired
- Sep 2, 2008, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS, Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 549 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 020805
FFWLIX
LAC103-105-117-MSC109-113-147-021100-
/O.NEW.KLIX.FF.W.0023.080902T0805Z-080902T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS-BATON ROUGE LA
ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL
305 AM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
COVINGTON...
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...HAMMOND...AMITE...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA...
EXTREME WEST CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF MCCOMB...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 600 AM CDT
* AT 258 AM CDT...DOPPLER WEATHER RADAR SHOWED BANDS OF SHOWERS AND
EMBEDDED THUNDERSTORMS CONTINUING TO BRING LOCALLY HEAVY RAINS
NORTHWARD THROUGH THE WARNING AREA. AN ADDITIONAL 1 TO 2 INCHES OF
RAIN IS POSSIBLE IN A ONE HOUR PERIOD OVER ANY ONE LOCATION.
THROUGH 6 AM...LOCALIZED AREAS IN THE WARNING AREA COULD SEE 4 TO AS
HIGH AS 6 INCHES OF ADDITIONAL RAINFALL WHERE PERSISTENT RAINS IN
BANDS MOVE OVER THE SAME AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILMER...
VARNADO...ROSELAND...MOUNT HERMAN...KENTWOOD...ENON...TYLERTOWN...
SUMMIT...SALEM...OSYKA...MAGNOLIA AND DEXTER
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3135 9005 3115 9000 3114 8994 3109 8991
3109 8983 3101 8982 3101 8973 3069 8985
3019 8973 3023 8979 3021 8983 3025 8989
3025 8998 3030 9000 3035 9008 3038 9020
3031 9030 3029 9039 3048 9055 3136 9054
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 12:33 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 2, 12:33 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL
1233 AM CDT TUE SEP 2 2008
.UPDATE...QUICK UPDATE TO FORECAST PACKAGE JUST SENT. HOISTED A
COASTAL FLOOD WARNING FOR ALL COASTAL ZONES THROUGH EARLY MORNING.
WE REPLACED THE TROPICAL WARNINGS WITH SMALL CRAFT ADVISORY OVER
THE MARINE AREAS. WE CONTINUE TORNADO WATCH FOR NORTHERN 2/3RDS OF
FORECAST AREA THROUGH EARLY MORNING. /05
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM TUESDAY FOR THE FOLLOWING
ZONES: ASCENSION...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
MS...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
COASTAL FLOOD WARNING UNTIL 7 AM TUESDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
&&
05/GARMONHazardous weather outlook, Sep 1, 10:28 AM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1028 AM CDT MON SEP 1 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-021530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1028 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE CENTER OF HURRICANE GUSTAV MADE LANDFALL NEAR COCODRIE LOUISIANA THIS MORNING. SIGNIFICANT STORM SURGE FLOODING CONTINUES TO BE A THREAT IN LOW LYING AREAS...ESPECIALLY NEAR AND TO THE EAST OF COCODRIE. HURRICANE FORCE WINDS OR WIND GUSTS ARE EXPECTED TO CONTINUE OVER MUCH OF THE AREA TODAY AND INTO TONIGHT...WITH TROPICAL STORM FORCE WIND GUSTS EXPECTED FARTHER INLAND. THERE WILL BE A THREAT OF ISOLATED TORNADOES CONTINUING INTO THIS AFTERNOON. RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE THROUGH TONIGHT. THIS RAIN WILL BE VERY HEAVY AT TIMES AND MAY CAUSE FLASH FLOODING...AS WELL AS MODERATE TO MAJOR FLOODING ALONG SOME RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY ASSOCIATED WITH GUSTAV. IN ADDITION...HEAVY RAINFALL WILL CONTINUE TO BE A THREAT WITH STORM TOTAL RAINFALL OF NEAR 20 INCHES POSSIBLE IN SOME ISOLATED LOCATIONS. FLOODING OF RIVERS MAY CONTINUE FOR SEVERAL DAYS. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ASKED TO CONTINUE SUPPORTING HURRICANE OPERATIONS TODAY.
In the hours before
Local storm report, Sep 1, 9:18 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD GAUTIER 30.39N 88.64W
09/01/2008 JACKSON MS PUBLIC
FUNNEL CLOUD SPOTTED IN GAUTIER AT THE INTERSECTION OF
DOLPHIN STREET AND OLD SPANISH TRAIL. FUNNEL CLOUD WAS
NOT OBSERVED TOUCHING DOWN ALTHOUGH IT DID LIFT A VEHICLE
SLIGHTLY OFF OF THE GROUND.
&&
9/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:41 PM CDT | Tornado Warning | LIX | Saint Helena | 34 min |
| Sep 1, 7:51 PM CDT | Tornado Warning | LIX | Orleans, Saint Tammany | 24 min |
| Sep 1, 8:13 PM CDT | Tornado Warning | LIX | Saint Tammany | 32 min |
| Sep 1, 8:46 PM CDT | Tornado Warning | LIX | Saint Tammany | 14 min |
| Sep 1, 9:03 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Sep 1, 9:58 PM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint James, Saint John the Baptist | 9 hr |
| Sep 1, 10:26 PM CDT | Flash Flood Warning | LIX | Washington | 3 hr |
| Sep 2, 12:16 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 44 min |
| Sep 2, 12:39 AM CDT | Tornado Warning | LIX | Washington | 39 min |
| Sep 2, 12:59 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 31 min |
| Sep 2, 2:20 AM CDT | River Flood Warning | LIX | St. Mary | 58 hr |
| Sep 2, 3:08 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 52 min |
| Sep 2, 3:50 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 6 hr |
| Sep 2, 4:52 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 23 min |
| Sep 2, 5:00 AM CDT | Special Marine Warning | LIX | 15 min | |
| Sep 2, 5:19 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 41 min |
| Sep 2, 6:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Sep 2, 7:13 AM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 3 hr |
| Sep 2, 9:03 AM CDT | Flash Flood Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 7 hr |
| Sep 2, 9:35 AM CDT | River Flood Warning | LIX | Saint Tammany | 7 days |
| Sep 2, 9:36 AM CDT | River Flood Warning | LIX | West Baton Rouge | 4 days |
| Sep 2, 9:44 AM CDT | River Flood Warning | LIX | Saint Tammany | 9 days |
| Sep 2, 10:34 AM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 37 hr |
| Sep 2, 10:56 AM CDT | Tornado Warning | LIX | East Feliciana | 15 min |
| Sep 2, 12:08 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 4 hr |
| Sep 2, 12:34 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 41 min |
| Sep 2, 1:49 PM CDT | Tornado Warning | LIX | Tangipahoa | 26 min |
| Sep 2, 2:15 PM CDT | Tornado Warning | LIX | Tangipahoa | 22 min |
| Sep 2, 2:29 PM CDT | Tornado Warning | LIX | Saint Tammany | 46 min |
| Sep 2, 2:53 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 37 min |
| Sep 2, 3:16 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 30 min |
| Sep 2, 3:27 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 2 more | 3 hr |
| Sep 2, 3:29 PM CDT | Tornado Warning | LIX | Washington | 13 min |
| Sep 2, 3:31 PM CDT | River Flood Warning | LIX | Saint Bernard | 45 hr |
| Sep 2, 3:33 PM CDT | River Flood Warning | LIX | Saint Bernard | 35 hr |
| Sep 2, 3:33 PM CDT | Special Marine Warning | LIX | 87 min | |
| Sep 2, 4:02 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 28 min |
| Sep 2, 4:55 PM CDT | Tornado Warning | LIX | Jefferson, Orleans | 35 min |
| Sep 2, 5:15 PM CDT | Tornado Warning | LIX | Saint Tammany | 30 min |
| Sep 2, 5:17 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Baton Rouge, West Feliciana | 28 min |
| Sep 2, 5:39 PM CDT | Tornado Warning | LIX | Jefferson | 21 min |
| Sep 2, 5:44 PM CDT | Tornado Warning | LIX | West Feliciana | 31 min |
| Sep 2, 6:12 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 48 min |
| Sep 2, 6:17 PM CDT | Tornado Warning | LIX | West Feliciana | 28 min |
| Sep 2, 6:21 PM CDT | Special Marine Warning | LIX | 24 min | |
| Sep 2, 6:44 PM CDT | Tornado Warning | LIX | West Feliciana | 31 min |
| Sep 2, 3:41 AM CDT | Tornado Warning | LIX | Amite, Pike | 34 min |
| Sep 2, 6:47 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 43 min |
| Sep 2, 7:01 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 18 min |
| Sep 2, 8:30 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 30 min |
| Sep 2, 3:36 PM CDT | River Flood Warning | LIX | Pike | 27 hr |
| Sep 2, 4:36 PM CDT | Tornado Warning | LIX | Pike | 9 min |
| Sep 2, 4:59 PM CDT | Tornado Warning | LIX | Pike | 31 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.